Delaware, 2007

Flash Flood in Delaware, July 30, 2007

July 30, 2007 · NWS PHI · 1 event in 1 county or zone

A nearly stationary frontal boundary acted as a focusing mechanism for thunderstorms that produced flash flooding of streams across central New Castle County on the afternoon of the 30th. Doppler Radar storm total estimates reached between 5 and 6 inches in Red Lion and Pencader Hundreds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A nearly stationary frontal boundary acted as a focusing mechanism for thunderstorms that produced flash flooding of streams across central New Castle County on the afternoon of the 30th. Doppler Radar storm total estimates reached between 5 and 6 inches in Red Lion and Pencader Hundreds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 30, 3:00 AM EST, 11 hours 15 minutes earlier.

Area forecast discussion, Jul 30, 3:00 AM EST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT MON JUL 30 2007

.SYNOPSIS...
A WEAKENING COLD FRONT ACROSS THE REGION WILL CONTINUE TO SLOWLY
SETTLE SOUTH TODAY BEFORE FOR ALL INTENTS AND PURPOSES IT DISSIPATES
AND LOSES MOST OF ITS DEFINITION TONIGHT AND TUESDAY. A HIGH
PRESSURE SYSTEM WILL BUILD TOWARD THE REGION FROM THE WEST AND REACH
THE MIDDLE ATLANTIC COAST ON WEDNESDAY. THIS RIDGE OF HIGH PRESSURE
IS EXPECTED TO SHIFT A LITTLE TO THE SOUTH AND EAST TOWARD THE END
OF THE WEEK. ANOTHER WEAKENING COLD FRONT IS EXPECTED TO MOVE INTO
THE AREA FRIDAY NIGHT INTO SATURDAY.

OVERALL THIS IS THE MORE TYPICAL SUMMERTIME WEATHER PATTERN WHERE
COLD FRONTS STRUGGLE TO MAKE IT AS FAR SOUTH AS OUR LATITUDE AND THE
AIR MASS BEHIND THEM MAY BE SLIGHTLY DRIER, BUT HAVE LITTLE CHANGE
IN TEMPERATURES. TEMPERATURES THROUGHOUT THIS FORECAST PERIOD SHOULD
AVERAGE AT OR WARMER THAN NORMAL.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE WILL CONT TO RIDE THE GFS WAVE WITH THIS PKG AS ITS INIT REMAINS
BETTER THAN THE WRF-NMM AND IT HAS DONE A BETTER JOB AT PLACING THE
PCPN MAXES THE LAST TWO DAYS. BASED ON LWX/S SOUNDING, IT LOOKS LIKE
THE TROF HAS SLIGHTLY MORE TEETH THAN EITHER THE GFS OR WRF-NMM GIVE
IT CREDIT.

CWA HAS CAUGHT A CONVECTIVE BREAK NOW AS THE AIR MASS IS
CONSIDERABLY MORE STABLE THAN IT WAS AT THIS TIME LAST NIGHT. ONLY
THE SERN THIRD OF OUR CWA CAN SUPPORT UPRIGHT CONVECTION ATTM. THE
SHORT WAVE COMBO IS NOT AS CONDUCIVE AS IT WAS LAST NIGHT. THIS
SCENARIO CONTS THRU THE DAY. WITH THE LIGHTER WINDS AND THE HVY RAIN
IN SPOTS SOME PATCHY AND LOCALLY DENSE FOG HAS FORMED AND WILL
CONTINUED TO BE MENTION IN THE EARLY PART OF THE ZONE FCST.

AS FAR AS OTHER SENSIBLE WX GOES TDY, THE NVA FCSTD BY BOTH MDLS
DURG THE MID DAY SHOULD HOLD BACK THE EXTENT OF CONVECTION. ON THE
OTHER HAND THE SFC BOUNDARY IS STILL IN OUR CWA...THERE IS A SHORT
WAVE APCHG (WE CAN SEE IT IN LAKE ERIE) FOR LATER TAFTN AND
CONVECTIVE TEMPS ARE REACHABLE. THUS WE HAVE KEPT EITHER A SLGT CHC
OR CHC FOR TSRAS TO CONT. ON PAPER THE 20 TO 30C FCSTD DROP OF THETA
E WITH HEIGHT IN THE MID LVLS SCREAMS AT THE TOP OF ONES LUNGS PULSE
TYPE SVR. AM A LITTLE BIT CONCERNED ABOUT THE DRY AIR NOT ARRIVING
AS THE MDLS ARE DEPICTING AS THE WATER VAPOR IMNAG IS SHOWING ITS
GETTING PINCHED A BIT ATTM. BUT THERE IS SOME MUCH WIGGLE ROOM IN
THAT THETA E DROP FCST TO AT LEAST CARRY SOME GUSTY WIND WORDING
WHERE WE WILL BE CARRYING CHC POPS. AS FAR AS HEAVY RAIN PTNL, FCST
MDLS ARE DROPPING PWAT VALUES EXCEPT IN OUR FAR SERN ZNS. ONCE AGAIN
THE FLOW ALF IS NOT VERY IMPRESSIVE. BUT THIS IS A CASE BECAUSE OF
THE PVA TIMING WHERE CVRG IS EXPECTED TO BE LESS THAN YDA (WHERE ABT
70-80% OF OUR CWA LOOKS LIKE IT RECEIVED MEASURABLE). SO WE ONLY
KEPT THE ENHANCED HEAVY RAIN WORDING IN OUR SERN ZNS WHERE FCSTD
PWATS ARE CLOSER TO 2.

TEMPWISE THIS HAS BEEN LIKE A BROKEN RECORD THIS SUMMER WITH THE ETA
MOS CONSIDERABLY LWR THAN GFS MOS. WE WILL NOT HAVE THE OVC WE HAD
YDA AS CLOUDS ABV THE BOUNDARY LYR ARE LOOKING PRETTY ELUSIVE W OF
OUR CWA. THE CAVEAT OF SOME RAIN YDA WILL KEEP US FROM ACCEPTING GFS
MOS BLINDLY...BUT MAX TEMPS WILL BE CLOSER TO IT THAN THE ETA MOS.
SIM FCSTD 1000-850 THICK PRODUCED UPR 80S AT LWR ELEV YDA ON THE
OTHER SIDE OF THE APLCHNS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
IN THE IRONIC TWIST OF FATE...THE BETTER DPVA WILL OCCUR DURG THE
EVE HRS AS PER BOTH MDLS. THE ISSUE THOUGH BECOMES AS TO HOW MUCH
INSTABILITY WILL STILL BE AROUND WHEN THIS FEAT ARRIVES. OTHER THAN
OUR FAR NW ZONES, MDL FCSTS STILL INDICATE SFCNT SBCAPE FOR THIS
SHORT WAVE TO PSBLY DVLP OR CONT ANY CONVECTION THIS EVE. WE WILL
KEEP THE CHC/SLGT CHC GOING. SVRWISE DON/T KNOW IF THE CAPE WOULD BE
SFCNT TO SUPPORT ENHANCED WORDING AND WE DID NOT INCLUDE IT ATTM. WE
ARE NOT EXPECTING AS MUCH WIDEPSREAD PCPN TDY AS YDA AND WE HAVE NOT
INCLUDED ANY PATCHY FOG FOR NOW. GUID MINS ACCEPTED.

ON TUE THERE IS ANOTHER SHORT WAVE IN THE NW FLOW. THIS ONE BETTER
TIMED IF NOT NECESSARILY CORRECT. WHL THE FNT BY THEN WILL BE GIVING
UP THE GHOST, SOME DRIER AIR IS FCSTD TO SEEP SWD AND BRINGS
CONVECTIVE PTNL INTO QUES. LIKE THE WAY AND WHERE THE CUR (SLT CHC)
POPS ARE BEING HANDLED AS THIS IS THE LOCALE WHICH IS FCSTD TO
EXCEED THE 1000J THRESHOLD. PLUS SREF MEMBERS GIVE A SLGT CHC OF
THIS OCCURRING AND THE NORMALLY FRUGAL WITH MSRBL PCPN IN THESE
SO-SO SCENARIOS CAN RGEM DOES SHOW A CONVECTIVE HINT IN OUR SERN
ZONES. ANOTHER DAY OF DRYING SUPPORTS A COMP BTWN THE ETA AND GFS
MOS FOR BOTH MAX TEMPS AND DEWPT FCSTS.

THEN WE CAN START A RUN OF POPLESS FCSTS TUE NGT AS THE OFTEN
MENTIONED BUT SELDOM DELIVERING H5 RIDGE SHOULD START FLEXING ITS
MUSCLES ACROSS THE EASTERN CONUS AND AT THE LEAST GIVE THE COASTAL
PLAIN A LOW GRADE HEAT WAVE.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
NO CHANGES FROM THE DAYTIME DISCUSSION. THIS TIME FRAME IS
ANTICIPATED TO BE CONTROLLED BY THE COMPLETE LIFTING OUT OF THE
REMNANT UPPER-LEVEL TROUGH, AND REPLACED BY A BUILDING RIDGE. THIS
WILL BRING IN A WARMER AIR MASS.

THE BULK OF THE COMPUTER MODEL AND ENSEMBLE GUIDANCE CONTINUES TO
OFFER GOOD CONTINUITY REGARDING THE LARGER SCALE FLOW EVOLUTION OVER
THE PACIFIC AND NORTH AMERICA. WE USED GUIDANCE FROM HPC WHICH HAS
BEEN ADJUSTED TO INCORPORATE A BLEND OF THE 00Z ECMWF/GFS ENSEMBLE
MEAN. THE BLEND APPROACH THAT WAS USED EARLY ON THEN TRANSITIONED TO
A SPLIT MIX BY THE WEEKEND IN AN EFFORT TO BE MORE CONSISTENT WITH
SLOWLY INCREASING UNCERTAINTY. THIS APPROACH SEEMS TO BE SUPPORTED
BY MODEL/ENSEMBLE SPREAD AND THE RELATIVE MEASURE OF PREDICTABILITY
FOR THIS WEATHER PATTERN OVER TIME. HPC HAS NOTED THAT THIS SOLUTION
IS ALSO WELL SUPPORTED BY ECMWF ENSEMBLES. THE 00Z GFS AND THE 06Z
GFS/DGEX AND 00Z CANADIAN ALL SEEMED TO HAVE MORE WARM SECTOR
FEEDBACK ISSUES THAT SEEM WAY TOO FOCUSING ACROSS MAINLY THE CENTRAL
U.S. COMPARED TO THE ECMWF AND THE ENSEMBLE MEANS THROUGH THE
PERIOD. THE 06Z GFS TRENDED TOWARD A MID-UPPER LATITUDE SYSTEM
AMPLITUDE AND PROGRESSION THAT SEEMED MORE IN LINE WITH THE 00Z
ECMWF, UKMET, CANADIAN, NOGAPS AND GFS/ECMWF ENSEMBLES VERSUS THE
00Z GFS OR 06Z DGEX.

GIVEN THE ABOVE, A WEAK SURFACE HIGH PRESSURE SYSTEM IS FORECAST TO
BE SETTLING INTO OUR AREA WEDNESDAY. AN UPPER-LEVEL TROUGH WILL BE
MOVING THROUGH THE GREAT LAKES THURSDAY. THIS FEATURE WILL PUSH A
COLD FRONT INTO THE EASTERN GREAT LAKES ON FRIDAY, WITH THE BOUNDARY
POTENTIALLY WEAKENING AS IT DROPS INTO THE NORTHERN PART OF OUR CWA
AND RUNS INTO THE RIDGE TO OUR SOUTH. IF THIS BOUNDARY IS STILL
INTACT, IT MAY LIFT BACK NORTHWARD AS A WARM FRONT LATER SATURDAY
INTO SUNDAY. THERE IS LITTLE IN THE WAY OF MAJOR FEATURES TO
POTENTIALLY DRIVE WIDESPREAD SHOWERS AND THUNDERSTORMS ATTM,
THEREFORE WE ONLY INCLUDED SLIGHT CHC POPS IN THE GRIDDED DATA
FRIDAY AFTERNOON THROUGH SATURDAY FOR MOST OF THE AREA.

&&

.AVIATION /08Z TODAY THROUGH FRIDAY/...
WITH THE COLD FRONT SPLITTING THE CWA IN HALF THIS MORNING, CEILINGS
AND VISIBILITIES ARE QUITE DIFFERENT FROM WEST TO EAST. THE MID AND
HIGH LEVEL CLOUDS ARE NO LONGER OVER KRDG AND KABE, BUT REMAIN IN
PLACE ACROSS KMIV AND KACY. THE TRANSITION ZONE IS RUNNING RIGHT UP
THE LOWER PORTION OF THE DELAWARE RIVER AT THIS HOUR. A SCATTERED TO
BROKEN LOW DECK CAN BE FOUND ACROSS THE MAJORITY OF THE CWA AND
INDIVIDUAL TERMINALS.

IFR TO MVFR CONDITIONS WILL BE COMMON UNTIL MID-MORNING. VFR SHOULD
BE SHARED BY ALL THIS AFTERNOON. THE PRECIPITATION THREAT IS NOT
FORECAST TO BE AS PREVALENT AS YESTERDAY, ALTHOUGH ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL TAKE UP RESIDENCY
ACROSS THE REGION THIS AFTERNOON (THE BEST CHANCES AT
KILG/KMIV/KMIV).

LOOKING BEYOND THE FORECAST PERIOD, AN ISOLATED SHOWER OR
THUNDERSTORM CAN NOT BE RULED TOMORROW AFTERNOON. DRIER AIR REMAINS
IN THE FORECAST FOR THE MIDDLE AND LATE PORTIONS OF THE WEEK.

&&

.MARINE...
A WEAKENING COLD FRONT WILL SLOWLY DRIFT ACROSS AREA WATERS TONIGHT
BEFORE DISSIPATING JUST TO OUR SOUTH. LIGHT AND VARIABLE WINDS THIS
MORNING WILL TURN SOUTHEAST THIS AFTERNOON AND THEN BECOME NORTHERLY
BEHIND THE FRONT TONIGHT. HIGH PRESSURE IS THEN FORECAST TO BUILD
OVER THE REGION ON TUESDAY AND REMAIN IN PLACE FOR THE REMAINDER OF
THE WEEK. WITH THE HIGH IN PLACE, WINDS ARE EXPECTED TO REMAIN 10 KT
OR LESS WITH SEAS REMAINING IN THE 2 TO 3 FOOT RANGE.

&&

.HYDROLOGY...
THE HEAVIEST RAIN TODAY IS EXPECTED TO OCCUR OVER AREAS WITH THE
SANDIEST SOIL (SERN CWA). THUS THE FLOODING ISSUES IF THEY DO ARRIVE
SHOULD BE MORE RELATED TO POOR DRAINAGE THAN ACTUAL STREAM FLOODING.
NO FFA WILL BE ISSUED FOR NOW. PWATS ARE STILL NEAR 2.00 INCHES SERN
ZONES AND COUPLED WITH A WEAK FLOW ENVIRONMENT WILL CONTINUE TO
YIELD VERY EFFICIENT RAINFALL PRODUCING STORMS, ALBEIT NOT EXPECTED
TO BE AS WIDEPSREAD AS THEY WERE YESTERDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GORSE
AVIATION...KRUZDLO
MARINE...KRUZDLO
HYDROLOGY...GIGI
Hazardous weather outlook, Jul 30, 2:58 AM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 AM EDT MON JUL 30 2007

NJZ001-007-008-PAZ054-055-060>062-311000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
358 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ009-010-012>020-026-027-PAZ067>071-311000-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
358 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LATER TODAY MIGHT PRODUCE SOME STRONG GUSTY WINDS.
THE THREAT IS GREATER THE FARTHER SOUTHEAST AND CLOSER TO THE
COAST. THERE COULD ALSO BE SOME LOCALLY HEAVY DOWNPOURS, BUT THE
THREAT SHOULD BE GREATER IN LOCATIONS FARTHER TO THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PROLONGED PERIOD OF HOT WEATHER IS EXPECTED TO START AROUND
TUESDAY. WHILE HIGH TEMPERATURES ARE NOT EXPECTED TO GO WELL INTO
THE 90S, IT IS CONCEIVABLE THAT SOME AREAS WILL HAVE HIGH
TEMPERATURES AT OR ABOVE 90 FROM TUESDAY THROUGH SUNDAY. THERE IS
SOME UNCERTAINTY AS TO HOW STRONG THE COLD FRONT WILL BE AROUND
FRIDAY NIGHT OR SATURDAY. THIS MIGHT PUT AN END TO THE 90S NEXT
WEEKEND IF ITS STRONGER THAN CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-311000-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
358 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS LATER TODAY MIGHT PRODUCE SOME STRONG GUSTY WINDS
AND SOME LOCALLY HEAVY DOWNPOURS. POOR DRAINAGE FLOODING IS
POSSIBLE AS THE AIR MASS IS STILL QUITE SATURATED. ISOLATED LOCAL
RAINFALL AMOUNTS COULD REACH AROUND 4 INCHES AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PROLONGED PERIOD OF UNSEASONABLY WARM WEATHER IS EXPECTED TO
START TUESDAY. WHILE HIGH TEMPERATURES ARE NOT EXPECTED TO GO
WELL INTO THE 90S, IT IS CONCEIVABLE THAT SOME INLAND AREAS WILL
HAVE HIGH TEMPERATURES AT OR ABOVE 90 FROM TUESDAY THROUGH SUNDAY.
THERE IS SOME UNCERTAINTY AS TO HOW STRONG THE COLD FRONT WILL BE
AROUND FRIDAY NIGHT OR SATURDAY. THIS MIGHT PUT AN END TO THE 90S
NEXT WEEKEND IF ITS STRONGER THAN CURRENTLY EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-311000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
358 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE BE WARY FOR LIGHTNING FROM THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 10:25 AM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT MON JUL 30 2007

DEZ002>004-MDZ015-019-020-NJZ021>025-301830-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CENTREVILLE...EASTON...DENTON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
1125 AM EDT MON JUL 30 2007

...DOWNPOURS SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY...

SHOWERS AND THUNDERSTORMS WERE OVER THE BARRIER ISLANDS OF
ATLANTIC AND CAPE MAY COUNTIES OF NEW JERSEY, AND OVER SUSSEX AND
SOUTHERN KENT COUNTIES OF DELAWARE.

THESE STORMS ARE NOT MOVING AND DUMPING AROUND AN INCH OF RAIN AN
HOUR AND CAUSE STREET FLOODING.

THESE STORMS ARE ALSO ACCOMPANIED BY FREQUENT CLOUD TO GROUND
LIGHTNING.

THE LARGEST THUNDERSTORMS WAS OVER OCEAN CITY NEW JERSEY AND MAY
BE ACCUMULATING 2 OR MORE INCHES AN HOUR.

EBERWINE
Special weather statement, Jul 30, 12:06 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT MON JUL 30 2007

NJZ016-021-022-301800-
CUMBERLAND-SALEM-ATLANTIC-
106 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...SALEM AND ATLANTIC
COUNTIES...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF VINELAND...MOVING VERY
SLOWLY. THE THUNDERSTORM WILL BE NEAR VINELAND AROUND 115 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

HIGHWAY 54 RUNNING THROUGH EGG HARBOR CITY IN ATLANTIC COUNTY WAS
CLOSED DUE TO FLOODING. DO NOT DRIVE THROUGH FLOOD WATERS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

EBERWINE
Special weather statement, Jul 30, 12:06 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
106 PM EDT MON JUL 30 2007

NJZ016-021-022-301800-
CUMBERLAND-SALEM-ATLANTIC-
106 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...SALEM AND ATLANTIC
COUNTIES...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF VINELAND...MOVING VERY
SLOWLY. THE THUNDERSTORM WILL BE NEAR VINELAND AROUND 115 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

HIGHWAY 54 RUNNING THROUGH HAMMONTON IN ATLANTIC COUNTY WAS CLOSED
DUE TO FLOODING. DO NOT DRIVE THROUGH FLOOD WATERS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

EBERWINE

CORRECTED FOR TOWN IN ATLANTIC COUNTY AFFECTED BY FLOODING
Special weather statement, Jul 30, 1:40 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT MON JUL 30 2007

DEZ001-NJZ016-302045-
NEW CASTLE-SALEM-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE
240 PM EDT MON JUL 30 2007

...THUNDERSTORMS WITH HEAVY RAIN OVER SALEM COUNTY, NEW JERSEY AND
NEW CASTLE COUNTY, DELAWARE...

SCATTERED THUNDERSTORMS WERE CONTINUING TO DEVELOP OVER PORTIONS
OF THE REGION THIS AFTERNOON. THESE STORMS TENDED TO BE NEARLY
STATIONARY OR VERY SLOW MOVING.

VERY HEAVY RAIN...WHICH CAN CAUSE PONDING OF WATER ON ROADWAYS AND
IN POOR DRAINAGE AREAS...AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE THE MAIN THREATS FROM THESE STORMS.  SMALL HAIL IS ALSO POSSIBLE.

ADDITIONAL DEVELOPMENT IS POSSIBLE THROUGH THE AFTERNOON HOURS.
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES YOUR LOCATION.

NIERENBERG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, New Castle

When
July 30, 2:15 PM EST to 4:15 PM EST
Where
New Castle County, Kirkwood to St Georges
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
39.570, -75.700

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51570.